anyone had / got tingling itch over stomach weeks after laparoscopy?

I have now had 2 laps, one for diagnostic and one for treatment. and since my first op i get a strange tingly itch over my stomach daily which comes and goes. i assume this is related to my nerves and wondered if anyone else had experienced this? knows anything about it? be good to hear from you if you do.


9 Replies

  • Hi

    I didn't really get this with my lap but had it loads with my c section and hernia repair (obviously both my invasive operations). It's just the nerve endings and eventually it stops. After the areas feeling quite numb I found it a reassuring sign :-)


  • thanks gypsydarla :) its good to hear i am not the only one to experience this and that it does goes with time. p x

  • Is the itch on the surface of the skin or underneath?

    If underneath...did you have laser work?

    If you had laser work on the endo, then it is much like severe sunburn on the skin would be. It goes through the healing process in much the same way.

    Including ridiculously itchy inside for weeks afterwards. And you can't itch it. Very annoying. (I had that and it lasted for weeks and weeks)

    If the skin itself is itchy then have you been using heat pads?

    Or have you developed any kind of allergic rash to washing powder, laundry conditioner, soaps, wearing new clothes that contain nickel belt buckles or studs or buttons?

    Anti-histamines might be worth trying to see if that eases the itch.

    If there is no rash and you didn't have laser work inside then it does sound like tingly nerves and if it persists then speak to your GP.

  • Hi Impatient, i am not really sure if its on the surface or underneath, i am scratching my skin but feels like a bit of both to be honest. due to pain i do have a hot water bottle on my stomach a lot which makes my stomach blotchy but i have done this for years and the sensation has only started since my ops. dont think its allergy to anything as not used anything different, although i could try some anti histamines anyway just in case that does help - thanks for all your advice :) x

  • Is it like spiders legs crawling around under the skin?? I had that in both of my "love handles" where they had cut my kidneys out from thick adhesions and the peritoneum. It was the strangest thing. It lasted for about 7 months after the surgery. I asked my surgeon about it, and he said tongue-in-cheek, "I don't know, I've never had the surgery myself."


  • hi teacosey. yes it does feel like that. its not painful but it is a bit annoying. it is good to hear yours has stopped now though, so hopefully mine will too soon. thanks for replying. p x

  • Hi Peppermint..... if you do already get a heat rash from the hot water bottles or heat pads this is a skin condition that is one you MUST check out.

    We had a dscussion on that about a month ago

    It s called "Erythema Ab Igne" and it can lead to skin cancer in the same way that over exposure to sunlight and sunburn can.

    The solution is to not use so much heat, use layers of fabric between you and the heat source. A hot water bottle freshly filled up with almost boiling water is nearly 100 degrees. You should not be exposing your skin to much more than 40 degrees otherwise you do risk damaging the blood vessels and nerves.

    Dilute the boiling water with half cold water.

    Or if you have a heat pad or hottie let it cool down or wrap it in a towel before applying it to the body.

    If you have been using a hot water bottle for years, (as most of us have) and it has already given you blotchy skin which is heat damage then you really don't want to make that worse.

    Read up on Erythema Ab is very real and is something to think about when you are a regular user of heat as pain relief...and a lot of us are in the same situation or have been.

  • Hi impatient. sorry for the late reply. Oh gosh i didn't realise it was linked, i just assumed as it came after the ops that it was that, however i will now do some reading up on that. is this something you have suffered with? thank you for your helpful advice. xx

  • i have just read up on it. scary to think something i use to try and help ease my pain can cause this. i am going to try and ease up on using my bottle and just hope my rash and tingles go. thanks again for making me aware of this. xxx

You may also like...